Alert archive / Illinois / Freeze Warnings in 2013
Freeze Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 22, 2013, 3:00 PM CDT for 27 counties in Illinois. It took effect at Oct 23, 2013, 1:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2013, 3:00 PM CDT (20:00 UTC)
- In effect from
- Oct 23, 2013, 1:00 AM CDT
- Expired
- Oct 23, 2013, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS73 KILX 222000 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT TUE OCT 22 2013 ...FREEZE WARNING LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING FOR AREAS NORTH OF I-70... ...FREEZE WATCH ALONG AND SOUTH OF I-70 THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING... .A WIDESPREAD FREEZE IS EXPECTED OVER CENTRAL THROUGH EAST CENTRAL ILLINOIS LATE TONIGHT AS EARLY MORNING LOWS DROP INTO THE MID TO UPPER 20S. CLOUDS ARE EXPECTED TO HOLD OVER SOUTHEAST ILLINOIS LATE TONIGHT WHICH SHOULD KEEP OVERNIGHT LOWS IN THE LOW TO MID 30S. HOWEVER...BY EARLY FRIDAY MORNING...IT APPEARS A HARD FREEZE WILL OCCUR OVER SOUTHEAST ILLINOIS. ILZ027>031-036>038-040>057-061-230300- /O.NEW.KILX.FZ.W.0002.131023T0600Z-131023T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 300 PM CDT TUE OCT 22 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...EARLY MORNING LOWS WILL RANGE FROM 26 TO 30 DEGREES * IMPACTS...PLANTS AND VEGETATION SENSITIVE TO THE COLD WEATHER WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ062-063-066>068-071>073-230300- /O.NEW.KILX.FZ.A.0001.131025T0600Z-131025T1400Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 300 PM CDT TUE OCT 22 2013 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURE...EARLY MORNING LOWS FRIDAY WILL BE AROUND 28 DEGREES. * IMPACTS...PLANTS AND VEGETATION SENSITIVE TO THE COLD WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SMITH
2 follow-up statements
581 WWUS73 KILX 230317 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1017 PM CDT TUE OCT 22 2013 ...FREEZE WARNING LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING FOR AREAS NORTH OF I-70... ...FREEZE WATCH ALONG AND SOUTH OF I- 70 THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING... .A WIDESPREAD FREEZE IS EXPECTED OVER CENTRAL THROUGH EAST CENTRAL ILLINOIS LATE TONIGHT AS EARLY MORNING LOWS DROP INTO THE MID TO UPPER 20S. CLOUDS ARE EXPECTED TO HOLD OVER SOUTHEAST ILLINOIS LATE TONIGHT WHICH SHOULD KEEP OVERNIGHT LOWS IN THE LOW TO MID 30S. HOWEVER...BY EARLY FRIDAY MORNING...IT APPEARS A HARD FREEZE WILL OCCUR OVER SOUTHEAST ILLINOIS. ILZ027>031-036>038-040>057-061-231000- /O.CON.KILX.FZ.W.0002.131023T0600Z-131023T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 1017 PM CDT TUE OCT 22 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. * TEMPERATURE...EARLY MORNING LOWS WILL RANGE FROM 26 TO 30 DEGREES * IMPACTS...PLANTS AND VEGETATION SENSITIVE TO THE COLD WEATHER WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ062-063-066>068-071>073-231000- /O.CON.KILX.FZ.A.0001.131025T0600Z-131025T1400Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1017 PM CDT TUE OCT 22 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURE...EARLY MORNING LOWS FRIDAY WILL BE AROUND 28 DEGREES. * IMPACTS...PLANTS AND VEGETATION SENSITIVE TO THE COLD WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AUTEN
461 WWUS73 KILX 230845 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 345 AM CDT WED OCT 23 2013 ILZ027>031-036>038-040>057-061-230945- /O.CAN.KILX.FZ.W.0002.000000T0000Z-131023T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 345 AM CDT WED OCT 23 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FREEZE WARNING. MOSTLY CLOUDY CONDITIONS WILL KEEP A HARD FREEZE FROM DEVELOPING IN CENTRAL AND EASTERN ILLINOIS EARLY THIS MORNING. THUS...THE FREEZE WARNING WAS CANCELLED. $$ ILZ062-063-066>068-071>073-231700- /O.CON.KILX.FZ.A.0001.131025T0600Z-131025T1400Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 345 AM CDT WED OCT 23 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURE...EARLY MORNING LOWS FRIDAY WILL BE AROUND 28 DEGREES. * IMPACTS...PLANTS AND VEGETATION SENSITIVE TO THE COLD WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MILLER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 22, 2:22 PM CDT, 38 minutes earlier.
Area forecast discussion, Oct 22, 2:22 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 222 PM CDT Tue Oct 22 2013 .DISCUSSION... ISSUED 210 PM CDT Tue Oct 22 2013 Latest surface analysis has low pressure just north of Quincy with a warm front extending from the low over extreme southwest Illinois. A large area of rain extended mainly north and east of the surface low with a narrow band of snow falling just north of our forecast area to the Quad Cities where a couple of inches of wet snow accumulated thru the morning hours. We did receive a report of some snow in Altona in northern Knox county this morning but temperatures were well into the 30s at that time. The main forecast concern in the short term will be overnight low temps the next several nights with the potential for widespread freezing temperatures by tomorrow morning, and especially late Thu night into Friday morning when surface high pressure will be approaching our area. In the longer range...our cold pattern will begin to break down as the deep vortext north of the Great Lakes shifts off the north and east of the region by late in the weekend and into early next week with our 500 mb flow turning more southwesterly increasing not only our temperatures but also our rain chances. SHORT TERM...Tonight through Friday Surface low forecast by models to track east-southeast to near Mattoon by early this evening, and then finally east of our forecast area by midnight. With the track a bit further north than previous forecasts had indicated, the low levels look to stay too warm to support any snow before we lose the ice crystals in the upper portions of the cloud. The better 700-500 mb QG forcing shifts off to our east rather quickly early this evening with quite a bit of wrap around moisture/clouds in the wake of the system. Forecast soundings and time-height cross sections indicate some clearing taking place by midnight over our northwest and then working east and south later tonight. The NAM-WRF 850 temps showing some decent cold air advection overnight as the surface wave shifts into Kentucky by Wednesday morning. With the clear sky and diminishing winds overnight, it appears the setup would support more widespread freezing temperatures than what was experienced last night so went ahead and issued a Freeze Warning for areas north of I-70. Morning lows will range from roughly 25 to 30 degrees over a larger area and for a longer duration than last night. Cloud cover will be slower to clear out along and south of I-70 so will hold off any headlines in that area tonight as lows dip into the lower to middle 30s. Next fast moving clipper will track southeast into the region by late Wednesday morning into the afternoon hours with an increase in clouds during the day. However, the moisture and lift associated with this upper wave is not nearly as strong as today's forcing, as a result, will continue with only slight chance pops during the late morning thru the early evening hours. As far as overnight temps late Wed night into Thursday morning, forecast soundings continue to indicate quite a bit of low level moisture in the wake of the clipper system on Wednesday, so guid temps not as cold as tonight across the southeast with lows in the low to mid 30s once again. It appears the better chance for widespread freezing temperatures in the southeast would be on Friday morning as another cold high pressure area approaches from the west. Morning lows will drop to between 27 and 30 degrees in areas along and south of I-70, as a result, a Freeze Watch has been issued for the far southeast for the early morning hours of Friday. After a cold start on Friday, high pressure will keep the weather cool and dry across the entire area as we head into the weekend. LONG TERM...Saturday through Tuesday Medium range models continue to suggest a major pattern change to take place early next week as the deep vortex north of the Great Lakes shifts off to our east and north. 500 mb heights will be on the rise across our area in response to a trof that is forecast to develop to our west and close off a low in the Rockies by late Tuesday and track SSE into the southern Plains. This will bring in much warmer air to the region with afternoon temperatures approaching 60 on Monday and well into the 60s by Tuesday. Shower chances will begin to increase, especially Monday night through Tuesday as a series of shortwaves are forecast to eject from the trof to our southwest and track northeast into forecast area. Smith && .AVIATION... ISSUED 1237 PM CDT Tue Oct 22 2013 Main aviation forecast challenges will be timing of potential IFR ceilings into the area later this afternoon and evening...and timing the clearing trend later tonight. Low pressure currently over southeast Iowa will track E/SE across central Illinois this afternoon...accompanied by a band of light rain. Once the low passes, winds will swing around to the N/NE and should pull IFR ceilings currently in place across much of Iowa and northwest Illinois into the area. Model guidance is in disagreement, with the GFS and NAM indicating MVFR or even VFR ceilings persisting. Given latest satellite trends, prefer the more pessimistic HRRR which brings the lower ceilings into central Illinois behind the departing low. Based on HRRR timing, have introduced IFR ceiling at KPIA by 21z, then further east to KCMI by 02z. Clouds will be rather slow to clear tonight, with the HRRR hanging on to IFR conditions until around midnight. Skies should scatter at KPIA by 05z, then eastward to KCMI by around 10z. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH from late Thursday night through Friday morning FOR ILZ062-063-066>068-071>073. FREEZE WARNING from 1 AM to 8 AM CDT Wednesday FOR ILZ027>031- 036>038-040>057-061. &&
Hazardous weather outlook, Oct 22, 11:35 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CDT TUE OCT 22 2013 ILZ027>031-036>038-040>057-061-231100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1135 AM CDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SKIES WILL PARTIALLY CLEAR LATE TONIGHT...ALLOWING OVERNIGHT LOW TEMPERATURES TO ONCE AGAIN DIP INTO THE UPPER 20S AND LOWER 30S. SENSITIVE VEGETATION SHOULD BE PROTECTED OR BROUGHT INSIDE IN ORDER TO PREVENT DAMAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING TEMPERATURES WILL BE LIKELY BOTH WEDNESDAY AND THURSDAY NIGHT...BEFORE A GRADUAL WARMING TREND BEGINS BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-231100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1135 AM CDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS A COLDER AIRMASS FILTERS INTO THE AREA AND SKIES CLEAR...FREEZING CONDITIONS WILL BE LIKELY ACROSS SOUTHEAST ILLINOIS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:00 PM CDT | Freeze Watch | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 24 hr |
Nearby
Freeze Warnings in Illinois, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.